MAUDE Adverse Event Report: FIRST PICC S/L 26GA(1.9F) X 50CM 1 LUMEN

FIRST PICC S/L 26GA(1.9F) X 50CM 1 LUMEN
Model Number 384222
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was returned for evaluation.A follow-up report will be submitted once the investigation has been completed.
 
Event or Problem Description
¿1.9 argon picc, reference number (b)(4), meditech number (b)(4), lot# 11290530 placed (b)(6) 2021; as per policy, dressing changed on (b)(6) 2021; during the process of removing the bioclusive dressing, the catheter broke in half mid-catheter., not at junction.The nnp immediately removed the remainder of the catheter and the baby did not show any distress.The broken device was saved by the nurse and placed in a biohazard bag.It will be given the materials management for investigation with the company.A new picc was placed on the baby, a procedure that took 2 hours and 3 attempts.¿ ¿we have pulled all products with the affected lot number (11290530).We located a total of 3 affected lot numbers associated with this concern.¿.
 
Additional Manufacturer Narrative
One catheter was returned for review and breakage of the catheter tubing was confirmed 3.5 cm below the inverted triangle beneath the securement disc.The breakage site exhibited straight edges indicating the catheter had been cut with a sharp instrument.The most likely cause was due to the catheter being inadvertently cut.Careful handling is required during the procedure as not to cause damage to the soft silicone catheter.The ifu warns users: catheters should be flushed after each infusion to clear infused medication from the catheter lumen, thereby reducing the risk of contact between incompatible medications.Do not use hemostats or clamps on catheter or hub connection.Never use catheter for high-pressure injection.Syringes smaller than 10 ml and mechanical high-pressure injectors can generate pressures capable of rupturing the catheter.Never use force to flush the catheter if resistance is met.Solutions containing high concentrations of alcohol can temporarily weaken the structure of polyurethane material.For polyurethane catheters, minimize exposure to alcohol solutions.Do not expose the catheter to acetone or acetone/alcohol solutions.Do not use if package is opened or damaged.Do not cut stylet.If cut, stylet can potentially damage the catheter and harm the patient.Never use force to advance the catheter.Resistance could indicate a vein obstruction or malposition of the catheter.Never use force to remove the stylet.Resistance can damage the integrity of the catheter and the stylet.Do not hold the catheter with forceps while removing the stylet.Syringes smaller than 10 ml can generate high pressures (greater than 40 psi) capable of rupturing the catheter.Never place tape strips over the catheter tubing.This will compromise the strength and integrity of the tubing.Catheters should be flushed after each infusion to clear infused medication from the catheter lumen, thereby reducing the risk of contact between incompatible medications.
 
Event or Problem Description
¿1.9 argon picc, reference number (b)(4) meditech number 0283159, lot# 11290530 placed (b)(6) 2021; as per policy, dressing changed on (b)(6) 2021; during the process of removing the bioocclusive dressing, the catheter broke in half mid-catheter., not at junction.The nnp immediately removed the remainder of the catheter and the baby did not show any distress.The broken device was saved by the nurse and placed in a biohazard bag.It will be given the materials management for investigation with the company.A new picc was placed on the baby, a procedure that took 2 hours and 3 attempts.¿ ¿we have pulled all products with the affected lot number (11290530).We located a total of 3 affected lot numbers associated with this concern.¿.

Brand Name
FIRST PICC S/L 26GA(1.9F) X 50CM 1 LUMEN
Common Device Name
FIRST PICC
MDR Report Key12425606
Report Number0001625425-2021-01077
Device Sequence Number17072244
Product Code OWL
UDI-Device Identifier00886333223220
UDI-Public00886333223220
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number384222
Device Catalogue Number384222
Device Lot Number11290530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1